Tennessee, 2022Flooding and Damaging Winds in Tennessee, August 10, 2022
August 10, 2022 · NWS OHX · 5 events in 3 counties and zones
A line of showers and thunderstorms moved northwest across Middle Tennessee during the day on August 10. Several reports of flooding and wind damage were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and thunderstorms moved northwest across Middle Tennessee during the day on August 10. Several reports of flooding and wind damage were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 10, 11:31 AM CST, 51 minutes earlier.
Area forecast discussion, Aug 10, 11:31 AM CST, 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Nashville TN
1231 PM CDT Wed Aug 10 2022
...New AVIATION...
.UPDATE...
Issued at 917 AM CDT Wed Aug 10 2022
With the same warm, humid, and unstable air mass in place, showers
and storms will once again blossom in the afternoon. The slow approach
of a frontal zone from the Ohio Valley and falling heights with a
mid level trough will add to the forcing, so coverage should be
even greater than yesterday. "Almost everybody" will get some
rain this afternoon and evening. As noted in the early morning
discussion, precipitable water values will be around 2 inches
through the day with weak shear and slow storm movement (east
northeast 10-15mph). This will set the stage for efficient
rainfall rates and possible localized flooding. Also, local gusty
winds over 50mph will be possible with the strongest storms.
As the surface boundary moves through our area Thursday, most of
the showers and storms will focus south of I-40, then the rain
will shut off by Friday as we begin to enjoy much less humid air.
&&
.SHORT TERM...
(Today through Thursday)
Issued at 219 AM CDT Wed Aug 10 2022
Rinse and repeat another day. Today looks very similar to
yesterday except Pwat values are even higher. Values today look to
max out around 2-2.1". Shear will remain weak today with minimal
storm motion, so localized flooding will be a threat once again.
In addition, enough CAPE will exist again for an isolated strong
wind threat this afternoon. We will start seeing some movement in
the upper air pattern as a trough digs southeastward out of the
northern plains on Thursday. Ahead of this, a surface front will
slowly push through the area on Thursday. Showers and storms can
be expected ahead of the front. Shear will remain weak, so an
organized severe threat is not expected with the frontal passage.
&&
.LONG TERM...
(Thursday Night through next Wednesday)
Issued at 219 AM CDT Wed Aug 10 2022
The shower and storm activity will cease Thursday night as drier
air filters in from the north. Friday looks dry with dew points
falling through the day. Highs should stay in the low to mid 80s
areawide. Friday night will be the coolest night of the forecast
with lows in the upper 50s to lower 60s. The nice weather will
continue through the weekend with pleasant humidity and tolerable
temperatures. While still not bad, Sunday will see moisture and
temperatures begin to creep up as the western upper high tries to
expand eastward. As we move into next week, our area will be
sandwiched between the upper high and the influences of the large
eastern trough. A couple of disturbance could ride along the
northwesterly upper flow triggering a few showers and storms on
Monday and Tuesday. The latest runs of the Euro and GFS have
another cold front sweep through the area late Tuesday bringing
another reprieve from the heat and humidity on Wednesday. We'll
keep our fingers crossed!
&&
.AVIATION...
(18Z TAFS)
Issued at 1224 PM CDT Wed Aug 10 2022
Another round of SHRA/TSRA/VCTS is expected to impact all
terminals through at least 00Z. Within each TSRA, impacts to
visibilities and ceilings can be expected. Once storm coverage
decreases after 00Z, ceilings likely won't recover and MVFR and
IFR ceilings can be expected through the overnight into the mid
morning hours especially at KCSV, KCKV, and KMQY. Patchy fog
could also impact these 3 terminals as well. Still think MVFR
ceilings will be possible at KBNA as well but think VFR should
return around 15Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 71 88 68 86 / 80 50 0 0
Clarksville 69 88 66 85 / 70 20 0 0
Crossville 67 79 64 79 / 90 70 0 10
Columbia 70 87 67 86 / 80 50 10 0
Cookeville 69 82 65 82 / 90 60 0 0
Jamestown 67 79 63 79 / 90 50 0 0
Lawrenceburg 70 84 66 85 / 70 60 20 0
Murfreesboro 70 87 67 86 / 80 50 0 0
Waverly 70 88 67 86 / 70 20 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
UPDATE.......13
SHORT TERM...Reagan
LONG TERM....Reagan
AVIATION.....Hurley
Hazardous weather outlook, Aug 10, 1:57 AM CST, 10 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
257 AM CDT Wed Aug 10 2022
TNZ005>011-023>034-056>066-075-077>080-093>095-110800-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
257 AM CDT Wed Aug 10 2022
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
A few slow-moving storms could produce heavy rain leading to localized
flooding. In addition, a few storms could produce isolated damaging
wind gusts.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
10
Flood, Rutherford
- When
- August 10, 12:22 PM CST
- Where
- Rutherford County, 1.75 mi ESE of Leanna to 1.25 mi ESE of Overall
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 35.916, -86.424
Social media reports indicated several roads were flooded across Murfreesboro and adjacent areas of Rutherford County, with water as deep as a foot in some places.
Flood, White
- When
- August 10, 12:24 PM CST
- Where
- White County, 9.64 mi WNW of Center Pt to 10.21 mi WNW of Center Pt
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 35.931, -85.780
Parts of Bright Hill Road were flooded.
Thunderstorm Wind, Putnam
- When
- August 10, 1:50 PM CST
- Where
- Putnam County, 3.19 mi N of Cookeville Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.246, -85.472
A power pole and power lines were blown down across the road at 5795 Hilham Road.
Flood, Putnam
- When
- August 10, 1:50 PM CST
- Where
- Putnam County, 0.9 mi NNE of Hickey to 1.94 mi W of Boma
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.112, -85.696
Flood waters covered parts of Old Baxter Road, Highland Avenue, and Highway 135 N.
Thunderstorm Wind, Putnam
- When
- August 10, 1:55 PM CST
- Where
- Putnam County, 4.08 mi NNW of Cookeville Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.252, -85.513
A large tree was blown down across the road at 1367 West Whitehall Road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, August 10 to 13, 20227 deaths · 6 events
- Damaging Winds in Virginia, August 10, 20221 death · 1 injured · $27,000 · 50 kt wind · 15 events
- Flash Flooding in West Virginia, August 10 to 11, 2022$2.3 million · 14 events
- Damaging Winds in Texas, August 10, 2022$357,000 · 65 kt wind · 6 events
- Flash Flooding and Flood in West Virginia, August 10, 2022$100,000 · 3 events
- Damaging Winds and Lightning Strike in North Carolina, August 10, 2022$80,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strikes in Texas, August 10, 20221 injured · $50,000 · 52 kt wind · 7 events
- Damaging Wind in California, August 10, 2022$70,000 · 61 kt wind · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 10, 202241 events
- Damaging Winds in Maryland, August 10, 2022$38,000 · 52 kt wind · 10 events
- Damaging Winds in Virginia, August 10, 2022$28,000 · 52 kt wind · 11 events
- Flash Flood and Damaging Winds in Virginia, August 10, 20221 injured · $21,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1054433, 1054435, 1054438, 1054441, 1054444.